MAUDE Adverse Event Report: DEPUY SPINE INC VIPER SYSTEM LAG SCREW ROD STABILIZER 5.5; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

DEPUY SPINE INC VIPER SYSTEM LAG SCREW ROD STABILIZER 5.5; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 279704055
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a posterior lumbar fusion for degenerative disease on (b)(6) 2024, during the final fastening of the sai screw, it was not possible to insert the torque driver into the sai counter torque in question.The welded part of the sai counter torque in question was protruding, so the screwdriver could not be inserted.Since the final fastening was done by gripping the rod with a rod holder and applying torque, there were no problems.The surgery was completed successfully without any surgical delay.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the sai counter torque was observed wear on the surface due to normal use.Additionally, part of what appears to be the weld that joins the base of the assembly with the tube is protruding.This condition can make it difficult to slide correctly with the mating device.However, the condition of fell apart cannot be confirmed due to the device does not come apart.Therefore, the reported condition can be partially confirmed.A definitive root cause could not be determined for the reported event.A dimensional inspection was performed and met specifications.A functional evaluation was unable to be performed due to the mating device was not returned.The overall complaint was confirmed as the observed condition of the sai counter torque would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) sai counter torque , was conducted identifying that lot number was pc3238089 released in one batch.Batch 1: lot qty of (b)(4) units were released on 30 mar 2016 with no discrepancies.Supplier; (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM LAG SCREW ROD STABILIZER 5.5
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20169697
Report Number1526439-2024-02306
Device Sequence Number8249808
Product Code GEA
UDI-Device Identifier10705034301242
UDI-Public(01)10705034301242(10)PC3238089
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279704055
Device Lot NumberPC3238089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWDRIVERS; UNKNOWN SCREWS
Patient SexUnknown